... doctor added the Abilify as a "kicker" to get things rolling. A few questions--I am super jittery--is this a normal start up symptom? Does it go away over time? also, seem very groggy/foggy in the am--also normal and will this go away? My doc said I should start to feel better within a week. Is that possible? I guess I am feeling a little better but just foggy. What about weight gain? Super worried about that. Thanks!
Hi, mmm! Yes, these are common side effects when initiating Abilfy therapy and yes, they will go away shortly. Sorry for the copy/paste but this should help ease your anxiety:
"Some side effects of aripiprazole may occur that usually do not need medical attention. These side effects go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects."
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
"It can take a few days, or sometimes a few weeks, for aripiprazole to start helping you. If you have had no change by the end of 2-3 weeks, you could talk to your doctor about other medicines. However it can take 4-6 weeks for aripiprazole to take full effect."
So try to be patient and think positively! Don't let anxiety over starting this new med make any side effects you may be experiencing worse.
BTW, I've been on Abilify for over 5 years now in combination with my other medications and it's been an absolute life-saver for me!
Remember, always feel free o post here with any questions or concerns you may have along your way, okay?
Best regards, Wildcat
Hi mmmmmm19. I have had the side effects you’re talking about. Mine was from Cymbalta. I started at 60 mg. I’ve been taking it for 8-9 years; but I’m tapering slowly off it now. The side effects kept getting worse for me; but at the time I thought my Trigeminal Neuralgia was getting worse. Then I started hearing from other people about their problems with Cymbalta. It was so close to what was happening to me. I wasn’t even depressed or had anxiety when I started taking Cymbalta; but it caused me to have both. I gained over 80 pounds during this time and I do realize that made me depressed too. I started tapering off slowly in June last year (2017) and I’m down from 60 mg to just below 20. I’ve lost over 20 pounds; but from what I’ve read most people lose their weight when they’re completely off Cymbalta. This might not happen to you; but I’m letting you know the horrible experience I’ve gone through. I wish someone would have told me about Cymbalta so I wouldn’t have had to go through this nightmare. Please be careful and do your research on these types of drugs. I sure wish I would have. Take care
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Is cymbalta a drug that can be added on to a anti depressant such as Effexor like you would abilify?
Posted 9 Jul 2013 • 3 answers
Posted 26 Mar 2017 • 2 answers
Posted 29 Aug 2017 • 2 answers
I have been taking 60mg of Cymbalta once a day for over 10 yrs. For the past week I have been having
Posted 4 May 2018 • 3 answers
Posted 6 Jun 2018 • 1 answer